Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 236965, 9 pages
http://dx.doi.org/10.1155/2014/236965
Research Article

A Class of Iterative Nonlinear Difference Inequality with Weakly Singularity

1School of Mathematics and Statistics, Hechi University, Yizhou, Guangxi 546300, China
2Department of Mathematics, Zhanjiang Normal University, Zhanjiang, Guangdong 524088, China

Received 27 March 2014; Accepted 28 April 2014; Published 8 May 2014

Academic Editor: Junjie Wei

Copyright © 2014 Chunmiao Huang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss a class of new nonlinear weakly singular difference inequality, which is solved by change of variable, discrete Hölder inequality, discrete Jensen inequality, the mean-value theorem for integrals and amplification method, and Gamma function. Explicit bound for the unknown function is given clearly. Moreover, an example is presented to show the usefulness of our results.

1. Introduction

Being an important tool in the study of qualitative properties of solutions of differential equations and integral equations, various generalizations of Gronwall inequalities and their applications have attracted great interests of many mathematicians (such as [121]). Gronwall-Bellman inequality [22, 23] can be stated as follows: if and are nonnegative and continuous functions on an interval satisfying for some constant , then In 1981, Henry [2] discussed the following linear singular integral inequality: In 2007, Ye et al. [20] discussed linear singular integral inequality: In 2011, Abdeldaim and Yakout [21] studied a new integral inequality of Gronwall-Bellman-Pachpatte type On the other hand, many physical problems arising in a wide variety of applications are governed by finite difference equations. The theory of difference equations has been developed as a natural discrete analogue of corresponding theory of differential equations. Difference inequalities which give explicit bounds on unknown functions provide a very useful and important tool in the study of many qualitative as well as quantitative properties of solutions of nonlinear difference equations (such as [2432]). Sugiyama [26] established the most precise and complete discrete analogue of the Gronwall inequality in the following form: For instance, Pachpatte [27] considered the following discrete inequality: In 2006, Cheung and Ren [29] studied Later, Zheng et al. [31] discussed the following discrete inequality: Motivated by the results given in [2, 20, 21, 32], in this paper, we discuss a new linear singular integral inequality where , , , and .

For the reader’s convenience, we present some necessary lemmas.

Lemma 1 (discrete Jensen inequality [28]). Let be nonnegative real numbers, is a real number, and is a natural number. Then

Lemma 2 (discrete Hölder inequality [30]). Let    be nonnegative real numbers, and let be positive numbers such that ; then

Lemma 3. Let , , , and . If , then where , is the well-known -function.

Proof. By the definition of integration and the conditions in Lemma 3, we have Using a change of variables and , we have the estimation Since , , , and , from (14) and (15), we have the relation (13).

2. Main Result

In this section, we give the estimation of unknown function in (10). Let . For function , its difference is defined by . Obviously, the linear difference equation with the initial condition has the solution . For convenience, in the sequel we complementarily define that .

Theorem 4. Suppose that is a constant, , are nonnegative and nondecreasing functions defined on , are nonnegative, nondecreasing, and continuous functions defined on , , , , and . If satisfies (10), then where and , , , is the largest integer number such that

Proof. From (10), we have Applying Lemma 2 with , to (24), we obtain that where is used. Applying Lemma 3, we have By discrete Jensen inequality (11) with , from (26) we obtain that Again using discrete Jensen inequality (11) with , , from (27) we obtain that For in (28), applying Lemma 2 with , , we obtain that here Lemma 3 is used. Substituting (29) into (28), we have where and are defined by (21) and (22), respectively. Let ; from (30) we have Since , are nondecreasing functions, from (31) we have where is chosen arbitrarily.
Let denote the function on the right-hand side of (32), which is a positive and nondecreasing function on . From (32), we have Using and (33), we obtain for all .
Let Then From (35), we have It implies that, for all , On the other hand, by the mean-value theorem for integrals, for arbitrarily given integers , there exists in the open interval such that for all , where is defined by (18). From (38) and (39), we have Taking in (40) and summing up over from to , from (40) we obtain Let denote the function on the right-hand side of (41), which is a positive and nondecreasing function on . From (41), we have Using and (42), we obtain From (43), we have for all . Again by the mean-value theorem for integrals, for arbitrarily given integers , there exists in the open interval such that where is defined by (19). From (44) and (45), we have Taking in (46) and summing up over from to , from (46) we obtain for all . Let Then From (48) and (49), we have Using the mean-value theorem for integrals, from (50) we have where is defined by (20). From (36), (42), (49), and (51), we have Using and (33), from (52) we obtain that Since is chosen arbitrarily, from (53) we have This is our required estimation (16) of unknown function in (10).

3. Application

In this section, we apply our results to discuss the boundedness of solutions of an iterative difference equation with a weakly singular kernel.

Example 5. Suppose that satisfies the difference equation where , , , and . Then we have for all . Let , . From (18) to (20) we obtain that Using Theorem 4, we get which is an upper bound of in (55).

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This research was supported by National Natural Science Foundation of China (Project no. 11161018), the NSF of Guangxi Zhuang Autonomous Region (no. 2012GXNSFAA053009), the high school specialty and curriculum integration project of Guangxi Zhuang Autonomous Region (no. GXTSZY2220), the Science Innovation Project of Department of Education of Guangdong province (Grant 2013KJCX0125), and the NSF of Guangdong Province (no. s2013010013385). The authors are very grateful to the editor and the referees for their careful comments and valuable suggestions on this paper.

References

  1. I. A. Bihari, “A generalization of a lemma of Bellman and its application to uniqueness problems of differential equations,” Acta Mathematica Academiae Scientiarum Hungaricae, vol. 7, pp. 81–94, 1956. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 840, Springer, Berlin, Germany, 1981. View at MathSciNet
  3. D. Bainov and P. Simeonov, Integral Inequalities and Applications, vol. 57, Kluwer Academic, Dordrecht, The Netherlands, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  4. M. Medveď, “A new approach to an analysis of Henry type integral inequalities and their Bihari type versions,” Journal of Mathematical Analysis and Applications, vol. 214, no. 2, pp. 349–366, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  5. B. G. Pachpatte, Inequalities for Differential and Integral Equations, vol. 197, Academic Press, London, UK, 1998. View at MathSciNet
  6. I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, New York, NY, USA, 1999. View at MathSciNet
  7. M. Medveď, “Nonlinear singular integral inequalities for functions in two and n independent variables,” Journal of Inequalities and Applications, vol. 5, no. 3, pp. 287–308, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  8. E. H. Yang, “A new nonlinear discrete inequality and its application,” Annals of Differential Equations. Weifen Fangcheng Niankan, vol. 17, no. 3, pp. 261–267, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. O. Lipovan, “A retarded Gronwall-like inequality and its applications,” Journal of Mathematical Analysis and Applications, vol. 252, no. 1, pp. 389–401, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. W. Zhang and S. Deng, “Projected Gronwall-Bellman's inequality for integrable functions,” Mathematical and Computer Modelling, vol. 34, no. 3-4, pp. 393–402, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Q. H. Ma and E. H. Yang, “Estimates on solutions of some weakly singular Volterra integral inequalities,” Acta Mathematicae Applicatae Sinica. Yingyong Shuxue Xuebao, vol. 25, no. 3, pp. 505–515, 2002 (Chinese). View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. F. W. Meng and W. N. Li, “On some new nonlinear discrete inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 158, no. 2, pp. 407–417, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. P. Agarwal, S. Deng, and W. Zhang, “Generalization of a retarded Gronwall-like inequality and its applications,” Applied Mathematics and Computation, vol. 165, no. 3, pp. 599–612, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. B.-I. Kim, “On some Gronwall type inequalities for a system integral equation,” Bulletin of the Korean Mathematical Society, vol. 42, no. 4, pp. 789–805, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. B. G. Pachpatte, “On certain nonlinear integral inequalities involving iterated integrals,” Tamkang Journal of Mathematics, vol. 37, no. 3, pp. 261–271, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. W. S. Cheung, “Some new nonlinear inequalities and applications to boundary value problems,” Nonlinear Analysis. Theory, Methods & Applications A: Theory and Methods, vol. 64, no. 9, pp. 2112–2128, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. W. S. Wang, “A generalized retarded Gronwall-like inequality in two variables and applications to BVP,” Applied Mathematics and Computation, vol. 191, no. 1, pp. 144–154, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Q. H. Ma and W. S. Cheung, “Some new nonlinear difference inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 202, no. 2, pp. 339–351, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. Medveď, “On singular versions of Bihari and Wendroff-Pachpatte type integral inequalities and their application,” Tatra Mountains Mathematical Publications, vol. 38, pp. 163–174, 2007. View at Google Scholar · View at MathSciNet
  20. H. Ye, J. Gao, and Y. Ding, “A generalized Gronwall inequality and its application to a fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 328, no. 2, pp. 1075–1081, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. A. Abdeldaim and M. Yakout, “On some new integral inequalities of Gronwall-Bellman-Pachpatte type,” Applied Mathematics and Computation, vol. 217, no. 20, pp. 7887–7899, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. T. H. Gronwall, “Note on the derivatives with respect to a parameter of the solutions of a system of differential equations,” Annals of Mathematics, vol. 20, no. 4, pp. 292–296, 1919. View at Publisher · View at Google Scholar · View at MathSciNet
  23. R. Bellman, “The stability of solutions of linear differential equations,” Duke Mathematical Journal, vol. 10, pp. 643–647, 1943. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. T. E. Hull and W. A. J. Luxemburg, “Numerical methods and existence theorems for ordinary differential equations,” Numerische Mathematik, vol. 2, pp. 30–41, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. D. Willett and J. S. W. Wong, “On the discrete analogues of some generalizations of Gronwall's inequality,” vol. 69, pp. 362–367, 1965. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. Sugiyama, “On the stability problems of difference equations,” Bulletin of Science and Engineering Research Laboratory. Waseda University, vol. 45, pp. 140–144, 1969. View at Google Scholar · View at MathSciNet
  27. B. G. Pachpatte, “Finite difference inequalities and discrete time control systems,” Indian Journal of Pure and Applied Mathematics, vol. 9, no. 12, pp. 1282–1290, 1978. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities: Cauchys Equation and Jensens Inequality, vol. 489, University of Katowice, Katowice, Poland, 1985. View at MathSciNet
  29. W.-S. Cheung and J. Ren, “Discrete non-linear inequalities and applications to boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 708–724, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. E. H. Yang, Q. H. Ma, and M. C. Tan, “Discrete analogues of a new class of nonlinear Volterra singular integral inequalities,” Journal of Jinan University, vol. 28, no. 1, pp. 1–6, 2007. View at Google Scholar
  31. K. Zheng, S. Zhong, and M. Ye, “Discrete nonlinear inequalities in time control systems,” in Proceedings of the International Conference on Apperceiving Computing and Intelligence Analysis (ICACIA '09), pp. 403–406, October 2009. View at Publisher · View at Google Scholar · View at Scopus
  32. K. Zheng, H. Wang, and C. Guo, “On nonlinear discrete weakly singular inequalities and applications to Volterra-type difference equations,” Advances in Difference Equations, vol. 2013, p. 239, 2013. View at Publisher · View at Google Scholar · View at MathSciNet